Model reference adaptive and nonadaptive control of linear time-varying plants

Suttipan Limanond, Konstantinos Tsakalis

Research output: Contribution to journalArticle

34 Scopus citations

Abstract

In this paper we address the adaptive and nonadaptive model reference control problem for a class of multivariable linear time-varying plants, namely index-invariant ones. We show that, under appropriate controllability and observability conditions, this class of plants admits a fractional description in terms of polynomial differential operators and, as such, allows for a polynomial equation-based controller design. We also show that, for a model reference control objective, the controller can be designed by solving a set of algebraic equations. Further, when the plant parameters are only partially known, we employ a gradient-based adaptive law with projection and normalization to update the controller parameters and establish the stability and tracking properties of adaptive closed-loop plant. Finally, we present a simple example to illustrate the design and realization of both the adaptive and nonadaptive controls laws.

Original languageEnglish (US)
Pages (from-to)1290-1300
Number of pages11
JournalIEEE Transactions on Automatic Control
Volume45
Issue number7
DOIs
StatePublished - Jul 1 2000

    Fingerprint

ASJC Scopus subject areas

  • Control and Systems Engineering
  • Computer Science Applications
  • Electrical and Electronic Engineering

Cite this